Platelets still dropping went down to 68, WBC 2.6 and RBC 3.61, HGB 12.8 Everything else still about the same. platelets were coming up until I started back on tx. Started this time at 101 dropped to 68 by 3rd shot. The promacta has to be doing something as by the 3rd shot last time I drop to a 19. Hopefully they will level out soon.
I have been following your updates but am still a little unclear about your doctor's treatment regiment. He can't keep pulling you off treatment whenever your platelets tank if you are to clear the virus. There are members here whose doctors let the platlets drop to the 30s or so. I am sure you have read their posts.
Everyone seems quite interested in the Promacta and no one knows a whole lot about it except you and a couple of others who have taken it.
Your blood counts seem to be just fine. I really don't know enough about the platelets to comment -- I just know everytime you stop taking the interferon and ribavirin, you start at week one again.
They should let you keep going if the Promacta can keep you above 50,000. I was dose reduced with the peg every time I went below 50,000. As platelets went back up after the peg reduction, they increased it again. I was only stopped for low neutrophils (.640) in combo with platelets at 52,000, and then just until I could get hold of the Neulasta to bring the neuts back up. When I finished TX I was down around 30,000 and looked like walking death, white as a ghost. There is a danger of spontaneous bleeding (internal bleeding) if platelets get too low, but I don't know what level that is or what guideline number they use when completely stopping you. Good luck; hope you can hold above 50. It's a lot more comfortable to accept dose reduction after you've already cleared the virus, pretty unnerving to reduce the meds if you haven't cleared yet.
Also been following this with interest, I have cirrhosis whose platelets run about 80,000 off tx, Im now in my second tx, my platelets have been below 50,000 for many weeks, as low as 29,000 without any dose reduction.
What surprizes me is your doctor first started you on tx. with your platelets in the 30's, while my hepatologist is very aggressive when it comes to treating he would have never let me start tx with platelets that low knowing the interferon is going to cause them to drop further.
Thanks for the updates as i would like to see Promacta work for you. Best to you
If they drop me below 800mg will it do any good to even continue tx. That is all I take now I thought that was the lowest dose they gave a person. I only weight 109 and they told me due to my size 800 mg was all I could take.
This is absolutely fascinating. The big 3 chemo side effects for HCV TX are low hgb, low neutrophils and low platelets. The first 2 have been managed with rescue drugs (as well as the miserable interferon mood dysfunction) and platelets are the last big one to require a rescue drug, but one has not existed until eltrombopag (Promacta). If everyone does all right in the trials it would be wonderful to add it to the killer side effect control arsenal.
It will make hep C treatment for cirrhotics and even decompensateds much safer and save more lives. We live in interesting times.
I sure hope this drug works out. It has help me to stay on treatment so far. I hope it will count in the future for others as I'm not includes in a study. But I'm registered with the Promacta drug makers. I go today for cbc.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.